MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN917285
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that "iabp has shut off a couple times while on a patient.The registered nurse rn was able to restart the iabp by switching the on/off switch off,then back on.The whole console was shutting down with no warning.This morning we swapped out the console with a new one so we could bring the affected unit to ce.There didn't seem to be any instigating factor causing the iabp to shut down." additional information received states that there was no impact, harm or injury to the patient.The patient status is reported as "received a heart transplant the next day and is no longer on iabp support".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation were a martek power supply (p/n: 77-0063-003, s/n: 0590-1519) and a battery (p/n: 4000-9022-001, l/n: 18f23a0001).The samples were returned in a brown cardboard box with protective shipping packaging.Visual inspection of the power supply and battery was performed and no abnormality was noted.The battery and power supply were installed into a known good ac3 for functional testing.The iabp powered up successfully with no alarm, all voltages were present (+5v, +12v and -12v) and within specifications.The battery load test was performed.The iabp was run on battery until the iabp shut down.The batteries were then left to charge in the iabp for over 9 hours.The full charge of batteries was 13.1 volts.Pumping was initiated.The iabp gave a proper alarm when disconnected from the ac power.The iabp alarmed "less than 20 minutes remaining" after approximately 59 minutes when running on battery power.The iabp alarmed "less than 10 minutes remaining" after approximately 81 minutes when running on battery power.The iabp alarmed "less than 5 minutes remaining" after approximately 91 minutes when running on battery power.The total battery runtime was approximately 113 minutes.The pump passed the battery load test.The iabp was then plugged into ac power to simulate an endurance test.The iabp was left running for over 24 hours with no alarms or errors.Note: per operator's manual "the battery should be maintained at full charge whenever possible.Arrow international recommends that the ac2 be kept plugged into a proper ac receptacle whenever possible including time when the unit is in storage or not in use.The power indicator will illuminate when ac power is present.The batteries should not be stored in a discharged state." a device history record (dhr) review was conducted for the lot numbers with 4 relevant findings; however, the affected power supplies were returned to the vendor.The reported complaint of the pump shut off while on a patient is not confirmed.The returned battery and power supply passed visual and functional test specifications.The device history record (dhr) was reviewed with 4 relevant findings; however, the affected power supplies were returned to the vendor.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "iabp has shut off a couple times while on a patient.[the rn] was able to restart the iabp by switching the on/off switch off, then back on.The whole console was shutting down with no warning.This morning we swapped out the console with a new one so we could bring the affected unit to ce.There didn't seem to be any instigating factor causing the iabp to shut down." additional information received states that there was no impact, harm or injury to the patient.The patient status is reported as "received a heart transplant the next day and is no longer on iabp support".

Brand Name
AC3 OPTIMUS IABP NA/EMEA
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17240192
Report Number3010532612-2023-00364
Device Sequence Number17850222
Product Code DSP
UDI-Device Identifier10801902172065
UDI-Public10801902172065
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K162820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917285
Device Catalogue NumberIAP-0700
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown